MAUDE Adverse Event Report: COOK INC PERFORMER INTRODUCER; DYB INTRODUCER, CATHETER

COOK INC PERFORMER INTRODUCER; DYB INTRODUCER, CATHETER
Model Number G10266
Medical Device Problem Code Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/30/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Occupation: unknown.Pma/510(k) number: pre-amendment.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported that during an embolization procedure of the left kidney, the tip of a performer introducer became damaged upon entry into the skin.Access was obtained from the right radial artery with an unknown manufacturer's micro-wire and needle.There was no scarring of the access site noted, and the physician did not make an incision ("nick") in the skin.Upon attempts to insert the complaint device, the dilator tip frayed, and the device did not enter the patient's skin.A second device was utilized to complete the procedure, after an incision ("nick") was made at the insertion site.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unavailable, or unchanged.Investigation ¿ evaluation.Reviews of the complaint history, device history record, instructions for use (ifu), manufacturer¿s instructions, quality control, and a visual inspection of the returned device were conducted during the investigation.The visual inspection of the returned package confirmed that the device was returned in used and damaged condition for investigation.A physical examination of the device showed some biomatter present on the surface.A visual examination confirmed damage at the distal end of the dilator in the form of the tubing starting to split.A.018 wire guide was able to pass through the dilator with minimal resistance.Additionally, a document based investigation evaluation was performed.There is no evidence to suggest the product was not made to specifications.A review of the device history record showed no nonconforming events which could contribute to this failure mode.It should also be noted there were no other reported complaints for this lot number.Furthermore, reviews of the manufactures instructions and quality control procedures were conducted, and no gaps were discovered.Moreover, an ifu is provided with the device, which states ¿this product is intended for use by physicians trained and experienced in diagnostic and interventional techniques.Standard techniques for placement of vascular access sheaths should be employed.¿ it goes on to say, ¿do not attempt to insert or withdraw the wire guide and/or introducer if resistance is felt.¿ based on the information provided and the examination of the returned product, investigation has concluded that this failure could be traced to user error.Since the second dilator was able to be easily passed following the act of nicking the skin, it is reasonable to suggest that the first dilator experienced tip damage due to the narrow insertion site.We will continue our monitoring of similar complaints and have notified the appropriate personnel of this event.Per the quality engineering risk assessment no further action is required.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
PERFORMER INTRODUCER
Common Device Name
DYB INTRODUCER, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key8307376
Report Number1820334-2019-00340
Device Sequence Number1634733
Product Code DYB
UDI-Device Identifier00827002102668
UDI-Public(01)00827002102668(17)210628(10)8965400
Combination Product (Y/N)N
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/04/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/28/2021
Device Model NumberG10266
Device Catalogue NumberRCFN-5.0-18-13-RA2.5
Device Lot Number8965400
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/21/2019
Initial Date Received by Manufacturer 01/31/2019
Supplement Date Received by Manufacturer04/02/2019
Initial Report FDA Received Date02/05/2019
Supplement Report FDA Received Date04/04/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1